Created by cncpin...at9/16/12 - 5:43 pm|5 Comments
The U.S. Food and Drug Administration (FDA) is warning the public that the anti-seizure drug Onfi (clobazam) can cause rare but serious skin reactions that can result in permanent harm and death. We have approved changes to the Onfi drug label and the patient Medication Guide to describe the risk of these serious skin reactions. Patients taking Onfi should seek immediate medical treatment if they develop a rash, blistering or peeling of the skin, sores in the mouth, or hives. Health care professionals should discontinue use of Onfi and consider an alternate therapy at the first sign of rash, unless it is clearly not drug-related.
These rare but serious skin reactions, called Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN), can occur at any time during Onfi treatment. However, the likelihood of skin reactions is greater during the first 8 weeks of treatment or when Onfi is stopped and then re-started. All cases of SJS and TEN in the FDA case series have resulted in hospitalization, one case resulted in blindness, and one case resulted in death.
Onfi is a benzodiazepine medication used in combination with other medicines to treat seizures associated with a severe form of epilepsy called Lennox-Gastaut Syndrome. Serious skin reactions have not generally been associated with other benzodiazepines.
Patients should not stop taking Onfi without first talking to their health care professionals. Stopping Onfi suddenly can cause serious withdrawal problems, such as seizures that will not stop, hallucinations (hearing or seeing things that are not real), shaking, nervousness, and stomach or muscle cramps.
The Onfi drug label has been revised to add information about the risk for serious skin reactions to the Warnings and Precautions section and to the Medication Guide.
The revision reads as follows:
Serious Dermatological Reactions
Serious skin reactions, including Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN), have been reported with ONFI in both children and adults during the post-marketing period. Patients should be closely monitored for signs or symptoms of SJS/TEN, especially during the first 8 weeks of treatment initiation or when re-introducing therapy. ONFI should be discontinued at the first sign of rash, unless the rash is clearly not drug-related. If signs or symptoms suggest SJS/TEN, use of this drug should not be resumed and alternative therapy should be considered.
Welcome to the Wiki. This space is created for epilepsy.com members to share their own experiences and expertise to help refine and expand the discussion around important topics.
No members have yet contributed to this topic. If you are not yet an epilepsy.com member, register today to get started on this Wiki topic and the many other advantages of being a member. If you are a member and wish to be the first to edit this Wiki topic, please make sure to login, then click on the orange "Start Wiki" button at the top of this page. Or, learn more about Wikis.
Created by cncpin...at9/16/12 - 5:43 pm|5 Comments
Sudden increase in seizures
Created by abhilashaat4/19/13 - 5:56 pm
Acne form one AED but not another?
Created by PotatoManat3/22/10 - 6:41 pm
New - Simple partial seizures left untreated
Created by charly...at12/20/13 - 5:43 am|11 Comments
New - Depakote Sprinkles and Hair Loss in Child
Created by LDIEGU...at12/1/13 - 5:48 pm|3 Comments
Nerves/Anxiety effects after surgery
Created by jimbo1at10/31/13 - 12:33 pm
Side Effects or Depression or What????
Created by DebbieH29at8/27/13 - 9:16 am
Medication causing memory loss and drowsyness
Created by Rainbo...at8/24/13 - 4:30 pm|12 Comments
Are the meds worth it?
Created by heylin...at8/21/13 - 10:37 am|5 Comments
Am I ever going to feel better?
Created by lovemy...at8/1/13 - 7:45 am|9 Comments
How to Cope Accountably?
Created by kralli...at7/17/13 - 3:22 pm|4 Comments
Peripheral Vision Loss and Other Side Effects of Occipital Lobe S...
Created by geoffm...at6/30/13 - 6:47 am|7 Comments
Changing from Depakote ER to another Rx (liver issue)
Created by ekotwicaat6/18/13 - 12:29 pm|3 Comments
Risks of NOT taking siezure meds due to hypersomnia
Created by ladybu...at6/16/13 - 1:53 pm|1 Comment
Possible simple partial seizures. Is it ok to not tell my doctor?
Created by idonte...at6/5/13 - 10:18 pm|2 Comments
Lamictal side effects
Created by Shanno...at5/29/13 - 7:29 pm
More vulnerable to seizures as I get older, partial seizure exper...
Created by MarioD...at5/15/13 - 5:51 pm|3 Comments
Blood tests and no Clobazam in my system.......
Created by Junat5/14/13 - 6:40 pm
Help others to decide. Survey on epilepsy surgery !!! Thanks in a...
Created by Bakaevaat4/12/13 - 3:29 pm|1 Comment
tegretol and vimpat or keppra and vimpat?
Created by Masterjenat2/2/13 - 2:59 pm
Medication Side- Effect of Depression...Know Any Specialists?
Created by ramcquownat1/24/13 - 10:35 pm|2 Comments
Depression Associated with Epilepsy...Specialists?
Created by ramcquownat1/24/13 - 10:30 pm
HORRIBLE Side-Effects, but WONDERFUL Seizure Freedom. . .Is it wo...
Created by Gallieat1/22/13 - 10:26 am|8 Comments
Created by barneyat1/3/13 - 1:58 pm|1 Comment
Created by barneyat1/3/13 - 1:58 pm